Georgia, 2003

Tornado in Georgia, June 30, 2003

June 30, 2003 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM EST, 5 hours earlier.

Area forecast discussion, Jun 30, 2:00 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT MON JUN 30 2003

.OVERVIEW...SHOWERS AND THUNDERSTORMS PERIPHERAL TO TROPICAL STORM
BILL ARE REACHING EASTWARD AS FAR AS OUR WESTERN ZONES. SO FAR
RADAR ESTIMATES SHOW RAINFALL AMOUNTS OF AROUND 1.5 INCHES DURING
THE LAST THREE HOURS OVER WALTON AND WESTERN GENEVA COUNTIES.
CLOUDY SKIES ACROSS THE AREA HAVE KEPT AREA TEMPERATURES DOWN IN THE
85-90 DEGREE RANGE EVEN AS PERSISTENT SOUTHERLY FLOW HAS KEPT RH
VALUES RELATIVELY HIGH.

.SHORT TERM...DO NOT SEE ANY ADDITIONAL RAIN BANDS THREATENING OUR
WESTERN ZONES SO BELIEVE THE RAINFALL INTENSITY WILL SOFTEN. THE
EXACT TRACK OF T.S. BILL WILL DETERMINE AMOUNTS OF RAIN OVER OUR
AREA...THE FARTHER SOUTH THE TRACK THE GREATER THE AMOUNTS OF RAIN.
DO NOT EXPECT DIRECT FLOODING EFFECTS FROM THE STORM...BUT FEEL THAT
OUR MAJOR CONCERN WILL BE FROM RIVER FLOODING AS THE STORM WATERS
MOVE DOWN RIVER AND OVERFLOW. HAVE BACKED OFF FROM INCREDIBLY MOIST
GFS CATEGORICAL ZONES FOR NORTHERN ZONES TO LIKELY FOR NORTHERN
ZONES AND CHANCE FOR ALL OTHERS TONIGHT. POPS INCREASE SLOWLY TO
WIDESPREAD LIKELY BY WEDNESDAY. CLOUDS AND RAIN WILL KEEP TEMPS
BELOW NORMAL.

.MARINE...WINDS ARE 15 TO 20 KITS SUSTAINED...GUSTING OVER 20 KITS
WITH SEAS OVER 7FT AT APALACHICOLA BUOY AND GUSTING JUST UNDER 20
KITS WITH SEAS AROUND 6 FT AT S PANAMA CITY BUOY. WITH TROPICAL
STORM BILL GOING INLAND OVER SOUTH LOUISIANA...STILL EXPECTING A
GRADIENT OF WINDS AN SEAS ACROSS THE MARINE AREA FOR THE NEXT FEW
HOURS BEFORE LESSENING A BIT TOMORROW. SCA FOR WESTERN WATERS
TONIGHT FOR SEAS 7 FT OR HIGHER...SCEC TONIGHT FOR EASTERN WATERS FOR
WINDS NEARING 20 KITS AND SEARS NEARING 7 FEET.

.FIRE WEATHER...NO CONCERNS.

.EXTENDED...AS T.S. BILL MOVES AWAY TO THE NORTHEAST WE WILL RETURN
TO NORMAL SUMMER TIME CONDITIONS OF PARTLY CLOUDY WITH A CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS.

.PRELIMINARY POINT TEMPS/POPS...

TLH 72 88 72 87 / 40 50 50 60
PFN 75 86 74 85 / 60 50 60 60
DHN 72 86 73 85 / 60 60 60 60
ABY 72 88 72 87 / 50 60 60 60
VLD 72 90 72 87 / 40 50 50 50
CTY 73 89 72 87 / 40 40 50 60

.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

16
Hazardous weather outlook, Jun 30, 5:00 AM EST, 14 hours before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON JUN 30 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY
ESPECIALLY IN THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA DUE TO THE
PROXIMITY OF TROPICAL STORM BILL. THESE STORMS ARE NOT EXPECTED TO
REACH SEVERE LIMITS. HOWEVER...SOME OF THE SHOWERS WILL PRODUCE
LOCALLY HEAVY RAINS WHICH COULD CAUSE PONDING OF WATER IN POOR
DRAINAGE AREAS SUCH AS ROAD INTERSECTIONS AND UNDERPASSES. ELEVATED
WINDS AND SEAS ON THE COASTAL WATERS HAVE PROMPTED THE ISSUANCE OF A
SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS BETWEEN DESTIN AND
APALACHICOLA FLORIDA. ELSEWHERE SMALL CRAFT SHOULD EXERCISE CAUTION.
NO SEVERE WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AT THIS TIME
TROPICAL STORM BILL IS EXPECTED TO MOVE NORTHEAST...NORTH OF THE
AREA BUT HEAVY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN
ASSOCIATION WITH THIS STORM TUESDAY AND POSSIBLY INTO WEDNESDAY.
THROUGHOUT THE REST OF THE WEEK SCATTERED SHOWERS AND THUNDERSTORMS
ARE FORECAST...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER IS EXPECTED
TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED.

.RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TODAY DUE TO
HIGH SEAS...STRONG SOUTHERLY WINDS AND FAVORABLE TIDES.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS
PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

In the hours before

Special weather statement, Jun 30, 4:22 PM EST, 2 hours 38 minutes before
FLZ009-302200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT MON JUN 30 2003

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEAST HOLMES COUNTY IN THE FLORIDA
PANHANDLE...MOVING NORTH AROUND 23 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 30, 4:22 PM EST, 2 hours 38 minutes before
ALZ067-302200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT MON JUN 30 2003

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING NORTH AT 13 MPH ACROSS SOUTHEAST HENRY
COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 30, 5:00 PM EST, 2 hours before
ALZ067-GAZ121-302245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT MON JUN 30 2003

AT 558 PM EDT(458 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT A STRONG THUNDERSTORM FORMERLY OVER SOUTHEAST
HENRY COUNTY, ALABAMA CONTINUED STRONG AND WAS NOW LOCATED OVER THE
EASTERN HENRY COUNTY...SOUTHWEST CLAY AND NORTHWEST EARLY COUNTY
GEORGIA INTERSECTION. THIS STORM WILL MOVE NORTH AROUND 18 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 30, 5:35 PM EST, 1 hour 25 minutes before
GAZ120-122-302245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT MON JUN 30 2003

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ON THE CENTRAL CLAY AND QUITMAN GEORGIA BORDER
...AND MOVING NORTH AROUND 20 MPH. IT WILL LIKELY MOVE ACROSS
EASTERN QUITMAN AND POSSIBLY WESTERN RANDOLPH COUNTIES DURING THE
NEXT 15 MINUTES.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Early

When
June 30, 7:00 PM EST to 7:10 PM EST
Where
Early County, 1 mi W of Blakely
Rating
F1
Path length
2 mi
Path width
75 yd
Property damage
$125,000
Reported by
LAW ENFORCEMENT
Coordinates
31.383, -84.967

A tornado touched down near Highway 62, just west of Blakely. The tornado lifted a mobile home off its foundation, destroyed a barn, damaged several homes and uprooted numerous trees. Reported by the Early County Deputy Sheriff.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyThe tornado archive for Georgia, 2003Warnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365191.